Alert archive / Nevada / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 7, NWS Reno, NV
NWS Reno, NV issued this severe thunderstorm warning at May 27, 2008, 3:44 PM PDT for Churchill County, Nevada. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2008, 3:44 PM PDT (22:44 UTC)
- Expired
- May 27, 2008, 4:15 PM PDT
- In force
- 31 min
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
County Churchill County, NV
The radar
The Elko radar (KLRX), 143 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KREV 272244
SVRREV
NVC001-272315-
/O.NEW.KREV.SV.W.0007.080527T2244Z-080527T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
344 PM PDT TUE MAY 27 2008
THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL CHURCHILL COUNTY IN WEST CENTRAL NEVADA...
* UNTIL 415 PM PDT
* AT 342 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
ACCUMULATING HAIL WILL ALSO CREATE SLIPPERY ROADWAYS. THIS
STORM WAS LOCATED OVER EXTREME EAST CENTRAL CHURCHILL COUNTY...OR
ABOUT 10 MILES NORTHWEST OF NEW PASS SUMMIT...AND MOVING NORTH AT
18 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL EASTERN CHURCHILL COUNTY AT 400 PM PDT
RURAL NORTHEASTERN CHURCHILL COUNTY AT 410 PM PDT
THIS STORM IS CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. WATCH FOR
PONDING WATER ON AREA ROADWAYS. DRIVERS SHOULD SLOW DOWN IF
ENCOUNTERING HEAVY RAINS...AND REMEMBER TO TURN ON THEIR HEADLIGHTS.
WHEN IT IS SAFE...REPORT ANY WIND DAMAGE...LARGE HAIL...OR FLOODING
FROM THIS STORM TO THE NATIONAL WEATHER SERVICE IN RENO. CALL OUR
OFFICE AT 775-673-8100.
LAT...LON 3953 11746 3951 11749 3951 11756 3945 11764
3945 11768 3986 11778 3991 11749 3959 11744
3955 11745
TIME...MOT...LOC 2244Z 170DEG 16KT 3967 11757
$$
JORDAN2 follow-up statements
000
WWUS55 KREV 272301
SVSREV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
359 PM PDT TUE MAY 27 2008
NVC001-272315-
/O.CON.KREV.SV.W.0007.000000T0000Z-080527T2315Z/
CHURCHILL NV-
359 PM PDT TUE MAY 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM PDT
FOR EAST CENTRAL CHURCHILL COUNTY...
AT 355 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
ACCUMULATING HAIL IS ALSO POSSIBLE WITH THIS STORM CREATING SLICK
ROADWAYS. THIS STORM WAS LOCATED OVER EXTREME EAST CENTRAL CHURCHILL
COUNTY...OR ABOUT 14 MILES NORTHWEST OF NEW PASS SUMMIT...MOVING
NORTH AT 18 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHEASTERN CHURCHILL COUNTY AT 410 PM PDT
LAT...LON 3953 11746 3951 11749 3951 11756 3945 11764
3945 11768 3986 11778 3991 11749 3959 11744
3955 11745
TIME...MOT...LOC 2259Z 170DEG 16KT 3974 11759
$$
JORDAN000
WWUS55 KREV 272313
SVSREV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
411 PM PDT TUE MAY 27 2008
NVC001-272321-
/O.EXP.KREV.SV.W.0007.000000T0000Z-080527T2315Z/
CHURCHILL NV-
411 PM PDT TUE MAY 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CHURCHILL COUNTY
EXPIRES AT 415 PM PDT...
THE STORMS THAT EARLIER PROMPTED THE SEVERE THUNDERSTORM WARNING HAVE
WEAKENED...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER...STRONG THUNDERSTORMS WILL REMAIN IN THE AREA THROUGHOUT THE
AFTERNOON...CAPABLE OF PRODUCING GUSTY WINDS...DEADLY
LIGHTNING...LARGE HAIL...AND BRIEF HEAVY RAINS.
IF YOU OBSERVED ANY WIND DAMAGE...LARGE HAIL...OR FLOODING FROM THE
STORM EARLIER...REPORT IT TO THE NATIONAL WEATHER SERVICE IN RENO.
CALL OUR OFFICE AT 775-673-8100. YOUR REPORTS HELP US IMPROVE OUR
WARNING PROCESS.
LAT...LON 3953 11746 3951 11749 3951 11756 3945 11764
3945 11768 3986 11778 3991 11749 3959 11744
3955 11745
TIME...MOT...LOC 2311Z 170DEG 16KT 3979 11760
$$
JORDANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:15 PM PDT, 2 hours 29 minutes earlier.
Area forecast discussion, May 27, 1:15 PM PDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 115 PM PDT TUE MAY 27 2008 .SHORT TERM... AN ACTIVE DAY TODAY WITH UPPER LOW ALONG THE WEST COAST AND 90+ KT JET STREAK STREAMING IN OVER SRN CA-SRN NV. WEAK UPPER DISTURBANCES CONTINUE TO ROTATE AROUND MAIN LOW OVER THE AREA TODAY FROM SOUTH TO NORTH. THESE ARE HELPING TO INCREASE INSTABILITY ALREADY PRESENT FROM BREAKS IN CLOUDS AND HEATING ALONG. GOOD CONV/DIV COUPLET PRESENT IN LEFT EXIT REGION OF JET OVER MONO/MINERAL COUNTY EARLY TODAY MOVES NORTH THROUGH THE EVENING. LI VALUES OF -2 TO -3 AND STRONGER LAPSE RATES WITH COOLER AIR ALOFT MOVING IN INDICATE STRONG INSTABILITY. STORMS BEGAN FIRING BEFORE 10AM IN MONO COUNTY AS CLEARING WAS MOST EVIDENT IN THAT AREA. STORMS QUICKLY EXPANDED INTO MINERAL AND WILL CONTINUE TO SPREAD/DEVELOP NORTH THROUGH THE AFTERNOON. THE STRONGEST STORMS HAVE A HISTORY OF PRODUCING UP TO 0.75-1.0 INCH HAIL SOMETIMES ACCUMULATING SIGNIFICANTLY ON THE GROUND AND BRIEF HEAVY RAIN WITH RAINFALL RATES UP TO 0.75 INCH PER HOUR. GUSTY OUTFLOW WINDS MAY ALSO AFFECT AREAS WITH GUSTS UP TO 35 KTS...HOWEVER THE PRIMARY THREAT HAS BEEN HAIL AND HEAVY RAIN. THE STORMS WILL WEAKEN GRADUALLY LATER TONIGHT FROM NORTH TO SOUTH...HOWEVER AREAS NORTH OF INTERSTATE 80 TO THE OREGON BORDER MAY SEE SHOWERS OR PERIODS OF RAIN THROUGH THE NIGHT...ESPECIALLY IF AN MCS COMPLEX DEVELOPS. MINOR FLOODING CONCERNS MAY BE ELEVATED FOR THESE AREAS...ESPECIALLY OVER NRN WASHOE/ERN MODOC COUNTIES WHERE UP TO AN INCH OF RAIN FELL OVERNIGHT INTO THIS MORNING. WEDNESDAY LOOKS TO BE ANOTHER ACTIVE DAY...ESPECIALLY FOR AREAS SOUTH OF INTERSTATE 80 AT LEAST INITIALLY. ANOTHER UPPER SHORT WAVE ROTATES AROUND THE LOW OVER MONO/SRN MINERAL BY 18Z. CLEARING EXPECTED EARLY OVER SRN ZONES ONCE AGAIN WITH THE MOST ACTIVE STORMS INITIATING EARLY...BEFORE 11 AM. CONVECTION WILL ONCE AGAIN SPREAD/DEVELOP NORTH THROUGH THE AFTERNOON/EVENING WITH A POSSIBLE REPEAT PERFORMANCE TODAY AT LEAST ACROSS NV. MODELS ARE NOT INDICATING AS MUCH INSTABILITY...BUT THINK THEY ARE UNDERDOING IT IN SRN ZONES. HAIL AND HEAVY RAIN LOOK TO ONCE AGAIN BE THE PRIMARY THREATS AS STORMS TRAIN OVER THE SAME AREAS THAT RECEIVED HEAVY RAIN TODAY. ANOTHER MCS COMPLEX OR AT LEAST AREA OF RAIN MAY ONCE AGAIN DEVELOP OVERNIGHT WEDNESDAY...WITH THE FOCUS SHIFTED EAST INTO ERN ZONES. BY THURSDAY THE LOW PUSHES EAST WITH A FINAL DAY OF UPPER WAVES MOVING THROUGH THE AREA. SCT SHOWERS AND AT LEAST ISOLD TSTMS ARE EXPECTED...SO COVERAGE WAS INCREASED THROUGH THURSDAY. THE AIR MASS WILL STILL BE UNSTABLE DUE TO AFTN HEATING AND UPPER DISTURBANCE...WITH PLENTY OF MOISTURE AROUND FOR MORE CONVECTION. LIFTED INDICES ARE AGAIN -2 OT -3 SOUTH OF INTERSTATE 80. ENOUGH SHEAR AND LIFT SHOULD PROVIDE ANOTHER ACTIVE DAY ON THURSDAY...HOWEVER STORMS/SHOWERS WILL BE QUICKER TO MOVE NORTHEAST OUT OF THE AREA LATER IN THE NIGHT. THE LOW MOVES EAST OF THE AREA ON FRIDAY BRINGING DRIER SOUTHWEST FLOW BRIEFLY TO THE AREA BEFORE ANOTHER TROUGH AFFECTS THE AREA INTO THE WEEKEND. TEMPERATURES WILL GRADUALLY WARM LATER IN THE WEEK TO THE MID 70S IN WRN NV AND THE 60S IN THE SIERRA BY FRIDAY. GMCGUIRE .LONG TERM...SATURDAY THROUGH TUESDAY... UNSETTLED PATTERN CONTINUES FOR THIS WEEKEND AND EARLY NEXT WEEK AS WEAK SHORTWAVES CONTINUE TO ROTATE AROUND MAIN LOW OFF THE NWRN US COAST. FIRST SHORTWAVE ON SATURDAY WILL TRACK FARTHER NORTH WITH INSTBY AND TSTM THREAT LIMITED TO FAR NERN CA AND NWRN NV. BY SUNDAY...INSTBY INCREASES ACROSS MUCH OF THE REGION SO THE RISK OF TSTMS WAS EXPANDED ACCORDINGLY. COVERAGE OF PRECIP AND TSTMS IS LIKELY TO BE MORE SPARSE IN COMPARISON TO LAST WEEKEND DUE TO WEAKER INTENSITY OF THIS SYSTEM...AND COLD POOL ALOFT IS EXPECTED TO BE OFFSHORE INSTEAD OF OVERHEAD. MAX TEMPS THIS WEEKEND WILL BE CLOSER TO NORMAL VALUES OF LOWER TO MID 70S IN THE VALLEYS. BY EARLY NEXT WEEK...TIMING OF THESE SHORTWAVES WILL BECOME MORE UNCERTAIN. THE GFS PULLS THE FINAL SHORTWAVE IN THE SERIES THRU THE REGION ON MONDAY WHILE ECMWF DELAYS ITS PASSAGE UNTIL TUESDAY. MOST OF THE GFS ENSEMBLE MEMBERS ALSO SUPPORT SOME CLEARING AND REDUCED INSTBY BY TUESDAY. DUE TO THE MENTION OF TSTMS FOR NEARLY THE ENTIRE WEEK...TUESDAY WILL START OUT DRY AT THIS POINT UNTIL MORE CERTAINTY IS EVIDENT IN LATER GUIDANCE RUNS. MJD .AVIATION... TSTMS WILL BE MAIN AVIATION CONCERN FOR THE REMAINDER OF TODAY AND WEDNESDAY...WITH MOST ACTIVITY OCCURRING UNTIL 03Z THIS EVENING FOR THE MAIN AIRPORTS. ANY STORM WILL BE CAPABLE OF PRODUCING BRIEF IFR CIGS/VSBY ALONG WITH SMALL HAIL AND DOWNDRAFT/OUTFLOW GUSTS TO 35 KT. ONE EXCEPTION IS THAT A NOCTURNAL CLUSTER OF RAIN AND TSTMS COULD FORM IN CHURCHILL AND PERSHING COUNTIES AFT 03Z AND SPREAD INTO NWRN NV AND NERN CA OVERNIGHT. TSTM ACTIVITY WILL RESUME ON WEDNESDAY BY 17Z AROUND KTVL-KTRK AND PUSH EAST INTO KRNO BY 18-19Z. WEST WINDS WILL PUSH THE BEST POTENTIAL FOR STRONG STORMS EAST OF KRNO AFT 21Z...WITH TSTM THREAT CONTINUING FOR KLOL-KNFL UNTIL 03Z WED EVENING. IN AREAS NOT AFFECTED BY TSTMS...VFR CONDS WITH OCNL MVFR IN -SHRA WILL PREVAIL. MJD && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, May 27, 4:54 AM PDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 454 AM PDT TUE MAY 27 2008 CAZ070>073-NVZ001>005-281200- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 454 AM PDT TUE MAY 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...TODAY AND TONIGHT LOW PRESSURE SYSTEM OFF THE NORTHERN CALIFORNIA COAST WILL LEAD TO THE GENERATION OF STRONG THUNDERSTORMS THIS AFTERNOON THROUGH TONIGHT. THE GREATEST THUNDERSTORM COVERAGE WILL BE ALONG U.S. HIGHWAY 395 AND NORTH OF U.S. HIGHWAY 50 THIS AFTERNOON. THE STRONGEST STORMS WILL PRODUCE FREQUENT LIGHTNING...HAIL...LOCALLY HEAVY RAINFALL AND PONDING WATER ON ROADWAYS. THUNDERSTORM THREAT MOVES NORTH ACROSS LASSEN AND WASHOE COUNTIES FOR TONIGHT. LOCALLY HEAVY RAINFALL AND STRONG WIND GUSTS WILL BE THE PRIMARY THREATS WITH ANY THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG TO SEVERE THUNDERSTORMS POSSIBLE WEDNESDAY AFTERNOON AND NIGHT. THUNDERSTORMS ARE FORECAST TO DEVELOP WEDNESDAY AFTERNOON ALONG THE SIERRA FRONT AND MOVE EASTWARD INTO CHURCHILL AND PERSHING COUNTIES BY WEDNESDAY NIGHT. THE PRIMARY THREATS WILL BE STRONG OUTFLOW WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. THE UPPER SYSTEM IS EXPECTED TO DEPART THE AREA THURSDAY WITH ONLY ISOLATED WEAK THUNDERSTORM ACTIVITY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER...INCLUDING HEAVY RAINFALL...STRONG THUNDERSTORM OUTFLOW WINDS...HAIL...AND FLASH FLOODING TO THE NATIONAL WEATHER SERVICE IN RENO. SKYWARN ACTIVATION MAY BE REQUIRED FOR TODAY AND WEDNESDAY AFTERNOON AND EVENING FOR POTENTIAL SEVERE WEATHER. MOZLEY HTTP://WEATHER.GOV/RENO
In the hours before
Special weather statement, May 27, 9:48 AM PDT, 5 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 948 AM PDT TUE MAY 27 2008 CAZ073-271715- MONO- 948 AM PDT TUE MAY 27 2008 ...STRONG THUNDERSTORM ALONG HIGHWAY 395 SOUTH OF BRIDGEPORT... AT 946 AM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM NEAR CONWAY SUMMIT...OR 8 MILES SOUTH OF BRIDGEPORT...AND MOVING NORTH AT 9 MPH. OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE MILES...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 40 MPH... ARE EXPECTED WITH THIS STORM. MOTORISTS ALONG HIGHWAY 395 BETWEEN LEE VINING AND BRIDGEPORT ARE URGED TO USE CAUTION AND SLOW DOWN AS PONDING OF WATER ON ROADWAYS MAY MAKE ROADS SLICK. THIS STORM WILL BE... NEAR JUNCTION US 395 AND CA 270 (BODIE RD) BY 1000 AM PDT. NEAR BRIDGEPORT BY 1015 AM PDT. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. GMCGUIRE
Special weather statement, May 27, 9:59 AM PDT, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 959 AM PDT TUE MAY 27 2008 CAZ073-NVZ001-003-271800- GREATER RENO-CARSON CITY-MINDEN AREA-MINERAL AND SOUTHERN LYON COUNTIES-MONO- 959 AM PDT TUE MAY 27 2008 ...STRONG THUNDERSTORMS DEVELOPING ALONG HIGHWAY 395 IN MONO COUNTY INTO SOUTHERN LYON AND MINERAL COUNTIES... AT 955 AM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING ALONG HIGHWAY 395 FROM 10 MILES NORTH OF MAMMOTH TO WALKER AND NORTHEAST INTO SOUTHERN DOUGLAS COUNTY ALONG NEVADA STATE ROAD 338 SOUTH OF WELLINGTON. THESE THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER MONO...MINERAL AND SOUTHERN LYON COUNTIES THIS MORNING AND MOVE NORTH AROUND 10 TO 15 MPH. OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE MILES...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 40 MPH... ARE EXPECTED WITH THESE STORMS. A WEATHER SPOTTER IN LEE VINING CALIFORNIA REPORTED MODERATE RAIN AND PEA SIZE HAIL COVERING THE GROUND. MOTORISTS...ESPECIALLY ON HIGHWAY 395 BETWEEN WALKER AND MAMMOTH ARE URGED TO USE CAUTION AS PONDING OF WATER OR ACCUMULATING HAIL ON ROADWAYS WILL MAKE ROADS SLICK. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. GMCGUIRE
Local storm report, May 27, 11:12 AM PDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
1112 AM PDT TUE MAY 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 AM HAIL 7 E YERINGTON 38.99N 119.03W
05/27/2008 M0.25 INCH LYON NV TRAINED SPOTTER
HAIL ACCUMULATING WITH CLOUD TO GROUND LIGHTNING STRIKES
OCCURING.
1111 AM HAIL BODIE 38.21N 119.01W
05/27/2008 M0.75 INCH MONO CA TRAINED SPOTTER
PENNY SIZED HAIL STILL ACCUMULATING. FREQUENT LIGHTNING
WITH ROUGHLY ONE INCH OF HAIL COVERING GROUND.
&&
SMCGUIRESpecial weather statement, May 27, 12:26 PM PDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 1226 PM PDT TUE MAY 27 2008 CAZ073-NVZ001-003-004-272030- GREATER RENO-CARSON CITY-MINDEN AREA-MINERAL AND SOUTHERN LYON COUNTIES-MONO-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 1226 PM PDT TUE MAY 27 2008 ...STRONG TO SEVERE THUNDERSTORMS ARE AFFECTING CHURCHILL...DOUGLAS...LYON...MINERAL AND MONO COUNTIES... AT 1224 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG TO SEVERE THUNDERSTORMS WITH FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 40 MPH...CAN BE EXPECTED WITH THESE STORMS. * SOME LOCATIONS AFFECTED INCLUDE...FORT CHURCHILL STATE PARK... HAWTHORNE...MASON...SCHURZ...WALKER LAKE...SWEETWATER SUMMIT AND WABUSKA. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. SMCGUIRE
Local storm report, May 27, 1:16 PM PDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
116 PM PDT TUE MAY 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 PM HAIL 4 NE SOUTH LAKE TAHOE 38.98N 119.92W
05/27/2008 E0.25 INCH DOUGLAS NV TRAINED SPOTTER
SMALL HAIL WITH BRIEF HEAVY RAIN.
0116 PM HEAVY RAIN 1 SW FALLON 39.47N 118.79W
05/27/2008 E0.00 INCH CHURCHILL NV TRAINED SPOTTER
HEAVY RAIN WITH SMALL HAIL...NO ACCUMULATION AVAILABLE.
&&
SMCGUIRELocal storm report, May 27, 2:08 PM PDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
208 PM PDT TUE MAY 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 PM HAIL 3 W FALLON 39.48N 118.83W
05/27/2008 M0.25 INCH CHURCHILL NV AMATEUR RADIO
PEA SIZED HAIL REPORTED WITH HEAVY RAIN.
0208 PM HAIL 20 NE YERINGTON 39.19N 118.90W
05/27/2008 U0.25 INCH LYON NV LAW ENFORCEMENT
*** 1 FATAL *** MULTIPLE VEHICLE ACCIDENT WITH ONE
FATALITY REPORTED ON U.S. ROUTE 95 AND LYON COUNTY ROAD
2. SMALL HAIL AND RAIN WERE REPORTED WHEN ACCIDENT
OCCURED.
&&
SMCGUIREThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 11:21 AM PDT | Severe Thunderstorm Warning | REV | Mineral | 39 min |
| May 27, 12:40 PM PDT | Severe Thunderstorm Warning | REV | Mineral | 50 min |
| May 27, 1:00 PM PDT | Severe Thunderstorm Warning | REV | Churchill | 45 min |
| May 27, 1:20 PM PDT | Severe Thunderstorm Warning | REV | Churchill | 40 min |
| May 27, 2:09 PM PDT | Severe Thunderstorm Warning | REV | Churchill, Pershing | 51 min |
| May 27, 3:57 PM PDT | Areal Flood Advisory | REV | Churchill, Pershing | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nevada, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.